MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX TRACHAEL TUBE POLAR CLEAR; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX TRACHAEL TUBE POLAR CLEAR; TUBE, TRACHEAL (W/WO CONNECTOR)
Catalog Number 100/136/050
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, that the device had "weak cuff swelling".Even if air was put in with a cuff pressure gauge, the swelling of the cuff was not good.Patient involvement unknown.
 
Additional Manufacturer Narrative
B3: month and year of event have been provided.Day is unknown.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56, when additional reportable information becomes available.
 
Additional Manufacturer Narrative
Device evaluation: two devices in used conditions with the original packaging opened were received.Functional testing found in both samples that air was identified as being trapped in the pilot balloon.Also noted in both samples was an obstruction that can be seen at the junction.The complaint was confirmed.Root cause was attributed to an occlusion at the connection of the inflation line to the tracheal tube.This could be caused by the manufacturing method not being followed.The operator did not remove the "thf excess" from the inflation line.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.All mitigations in place were verified and it was confirmed the have been executed accordingly.This failure condition will continue to be monitored in this product for threshold or escalation.
 
Event or Problem Description
It was reported that during pre-testing, the device had "weak cuff swelling".Even if air was put in with a cuff pressure gauge, the swelling of the cuff was not good.No adverse effects reported.

Brand Name
PORTEX TRACHAEL TUBE POLAR CLEAR
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key17430923
Report Number3012307300-2023-07641
Device Sequence Number6834996
Product Code BTR
UDI-Device Identifier15019315021053
UDI-Public15019315021053
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K931735
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number100/136/050
Device Lot Number4204362
Was Device Available for Evaluation? No
Date Returned to Manufacturer07/12/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2023
Supplement Date Received by Manufacturer09/30/2023
Initial Report FDA Received Date07/31/2023
Supplement Report FDA Received Date10/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/30/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown